Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I’ve been carrying some excess weight around my waist for several years now, but I figured it’s not a big problem since I’m 58 and not quite the one to go jogging. I didn’t really experience any major health problems, but at my latest yearly blood checkup it turned out my bad cholesterol was way too high - it was just a matter of when it was going to start causing me heart problems.

So, I was prescribed lovastatin (Mevacor), together with some dietary restrictions and my physician making it mandatory for me to lose weight. The problem is, even though I now really watch what I eat and even I’m bit more active, my weight not only isn’t coming off, but it seems I’m gaining extra weight as well. Could Mevacor (Lovastatin) be causing me to gain weight?

Loading...

Hello Sam,

lovastatin (Mevacor) shouldn't on it's own cause you to gain weight, especially if you're also restricting the foods you eat and exercise. However, you should talk to the doctor who prescribed you lovastatin about any issues related to this medication, including the unexplained weight gain.

Statin medications lower the bad cholesterol production, but they can also have a big impact on your liver, joints and muscles, with some of these side effects being the reason enough to stopping statin medications,

Wish you all the best,

Nicole

 

Reply

Loading...